MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549316
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander 750cc with suture tabs.Deflation and leaking on the right breast tissue expander were diagnosed post procedure through a physical examination.As a result, the patient underwent unilateral removal and replacement with a mentor cpx 4 breast tissue expander 750cc with suture tabs on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 6/12/2018.Mentor received additional information: date of event: (b)(6) 2017.Implantation date: (b)(6) 2017.The mentor failure analysis lab received the device for evaluation on 6/12/2018.Device evaluation summary: it was reported that a (b)(6) female patient underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander 750cc with suture tabs.Deflation and leaking on the right breast tissue expander were diagnosed post procedure through a physical examination.As a result, the patient underwent unilateral removal and replacement with a mentor cpx 4 breast tissue expander 750cc with suture tabs on (b)(6) 2018.The device was received at mentor without fluid.Yellow material was observed on the shell surface.During evaluation two rents were observed on the anterior aspect, measuring approximately rent a 0.8 cm and rent b 1 cm.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.No other anomalies were observed.Complaint was confirmed.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.The device history record (dhr) for the lot number 6889519 was reviewed on 6/7/2018, and it was verified that the device was manufactured in accordance with documented specifications and procedures.At this time is not possible to determine the origin of the yellow material observed.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor became aware that previously submitted medwatch report numbers 1645337-2018-03421 and 1645337-2018-03520 were duplicated.Any additional event information, if received, will be submitted under this manufacturer¿s report number.Reason for device explant and/or reoperation: deflation concomitant products: 750cc mentor cpx 4 breast tissue expander with suture tabs(catalog number 3549316, serial number (b)(4).Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7565785
Report Number1645337-2018-03421
Device Sequence Number13956263
Product Code LCJ
UDI-Device Identifier00081317006824
UDI-Public00081317006824
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number3549316
Device Lot Number6889519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
10/28/2019
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date06/27/2018
11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR